T Nation

Acne Meds

I have been taking minocycline as an acne med for almost four years now. It’s virtually all gone by now, but I was wondering if it would be a bad idea if I were to keep using it through an 8 week cycle(and three to four weeks of post cycle therapy) of deca and sustanon to keep the zits down

In my opinion, and in the opinion of many dermatologists I have spoken to, minocycline (and tretracycline) is a joke. It has side-effects you don’t really notice, specially when taken over long periods of time.

Were you prescribed it by a doctor or by a dermatologist?

I’ve heard of a lot of people saying that their acne comes back after they stop taking the stuff. That’s definitely what happened in my case.

If it does come back after you stop, talk to your dermatologist about going on accutane.

I think it should be fine to continue taking it during your cycle, but I’m not 100% sure if there could be any side-effects.

[quote]lmjudek wrote:
In my opinion, and in the opinion of many dermatologists I have spoken to, minocycline (and tretracycline) is a joke. It has side-effects you don’t really notice, specially when taken over long periods of time.

[/quote]

Exactly true. I took it for 2 years (blame it on naturally high t levels in the 1000 range that caused some pretty bad acne). It didnt do jack shit for me except give me a stomach ache. I couldnt take accutane due to psych issues, so I was stuck on this shit for awile which did nothing for me.

My skin didnt clear up until I got on a good benzoil peroxide regimine and did some calorie restriction dieting which worked wonders (kept ridiculous t levels in check, which in turn cleared up my skin wonderfully).

[quote]Jimmy663126 wrote:
I have been taking minocycline as an acne med for almost four years now. It’s virtually all gone by now, but I was wondering if it would be a bad idea if I were to keep using it through an 8 week cycle(and three to four weeks of post cycle therapy) of deca and sustanon to keep the zits down[/quote]

Here is the thing jimmy, I wouldn’t combine the two due to possible liver issues. Minocycline is pretty harsh on the liver. Combine that with a cycle and, you never know. I just dont know enough on the effects of deca on the liver, but i do know for a fact that mino is a little harsh on the liver. So combining the two might be problematic, might not. Who knows. There is some kinda herb you can take, i think its called milk thistle? not sure someone help me here, that helps protect the liver from toxins.

Above all, just get in touch with a doc every two weeks and get your liver numbers checked out to be on the safe side.

And you’ve been taking it for 4 years? Heck, accutane would have helped you in 6 months or less. I hate it when doctors go for the passive approach where they just give you a small dose for a long time. A treatment should be swift and powerful, within safe limits of course. But hey, it keeps ya coming back for more checkups and refills, doesn’t it?

Those two he listed aren’t 17aa(because they aren’t oral) so they shouldn’t prove detrimental to his liver.

I have to say though, I don’t think your minocycline stands a chance against the androgenic effects of the sustanon if you’ve got a predisposition to acne. That stuff didn’t do anything for my natural acne in my teens, I can’t picture it holding off AAS induced acne.

I had some acne when I was younger (about 10 yrs ago). The doctor did exactly what someone else here said: had me on mild stuff for 3-4 yrs instead of putting me on something that would take care of it right away.

After a while I went to a different doctor and had him prescribe me with roaccutane. It’s expensive as hell, but it worked wonders. I was totally cured and have been since.